On locally supported basis functions for the representation of geometrically continuous curves

Nira Dyn, Alan Edelman, Charles A. Micchelli

Research output: Contribution to journalArticlepeer-review

Abstract

We say that a curve has geometric continuity if the curve, its unit tangent vector and its curvatures relative to a Frenet frame are continuous. Here we study locally supported basis functions in spaces of piecewise polynomials which can be used for the Bézier representation of geometrically continuous curves. For spaces with identical connection conditions at each knot, we study the dependence of the basis functions on the parameters defining the connection conditions, and give a method for the computation of these functions. We also investigate the effect of the various parameters on the shape of the Bézier curve. For connection conditions prescribed by a totally positive matrix, we obtain conditions for the solvability of the cardinal interpolation problem and give a new proof of the uniqueness and non-negativity of the basis functions.

Original languageEnglish
Pages (from-to)313-342
Number of pages30
JournalAnalysis (Germany)
Volume7
Issue number3-4
DOIs
StatePublished - 1987
Externally publishedYes

Fingerprint

Dive into the research topics of 'On locally supported basis functions for the representation of geometrically continuous curves'. Together they form a unique fingerprint.

Cite this